Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 428, NWS Tulsa, OK

June 21, 2011Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2011, 6:21 PM CDT for Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Jun 21, 2011, 7:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-566 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS54 KTSA 212321
SVRTSA
OKC127-220000-
/O.NEW.KTSA.SV.W.0428.110621T2321Z-110622T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
  PUSHMATAHA COUNTY...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3420 9521 3430 9522 3434 9504 3425 9504
      3424 9506 3424 9514 3419 9515
TIME...MOT...LOC 2322Z 271DEG 14KT 3424 9516

$$
1 follow-up statement
004 
WWUS54 KTSA 212351
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT TUE JUN 21 2011

OKC127-220002-
/O.EXP.KTSA.SV.W.0428.000000T0000Z-110622T0000Z/
PUSHMATAHA OK-
651 PM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
EXPIRES AT 700 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3420 9521 3430 9522 3434 9504 3425 9504
      3424 9506 3424 9514 3419 9515
TIME...MOT...LOC 2352Z 271DEG 14KT 3425 9502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 21, 3:01 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT TUE JUN 21 2011

.DISCUSSION...
A NEARLY STATIONARY SFC BOUNDARY WAS LOCATED ACROSS SE OK AND NW AR
THIS AFTERNOON...AS NOTED BY CU FIELD AND SURFACE DEW POINT
DIFFERENCES. WILL PLAN ON KEEPING LOW POPS IN THOSE AREAS FOR
TONIGHT AS ISOLATED TO WIDELY SCATTERED CONVECTION IN THE VICINITY
OF THE BOUNDARY ISNT OUT OF THE QUESTION. OTHERWISE MUCH LOWER DEW
POINT AIR AND COOLER TEMPERATURES HAVE FILTERED OVER THE AREA ON
BREEZY...BUT DRY SOUTHWESTERLY WINDS. THE AFOREMENTIONED SURFACE
BOUNDARY WILL BEGIN TO MOVE BACK NORTH...ALONG WITH MOISTURE
ASSOCIATED WITH IT. UPPER FLOW PATTERN BECOMES MORE NORTHWESTERLY
WITH TIME...SO THIS AND THE PROXIMITY OF THE SURFACE BOUNDARY WILL
LEAD TO INCREASED OVERNIGHT MCS POTENTIAL LATER IN THE WEEK AND INTO
THE WEEKEND. WILL KEEP HIGHEST POPS CONFINED TO NE OK AND NW AR AT
THIS TIME. UPPER RIDGE BEGINS TO BUILD BACK INTO THE SRN PLAINS BY
THE BEGINNING OF NEXT WEEK. MEDIUM RANGE MODELS INDICATE THE RIDGE
TO STRENGTHEN WITH TIME...WHICH WILL LIKELY MARK A RETURN TO HOT
WEATHER AND MINIMAL RAIN CHANCES BY THE END OF THE FORECAST CYCLE
AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  93  68  93 /  10  10   0  20
FSM   65  95  69  94 /  30  10   0  20
MLC   66  95  69  94 /  20  10  10  20
BVO   59  92  63  93 /  10  10   0  30
FYV   59  88  61  88 /  20  10   0  20
BYV   61  88  62  89 /  20  10   0  20
MKO   64  92  68  92 /  10  10   0  20
MIO   62  89  61  92 /  10  10   0  20
F10   65  94  69  93 /  10  10  10  20
HHW   67  94  70  94 /  30  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
LONG TERM....23
Hazardous weather outlook, Jun 21, 4:40 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT TUE JUN 21 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT TUE JUN 21 2011

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING
SOUTHEAST OK AND WEST CENTRAL AR...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...LATE THIS AFTERNOON OR EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 5 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 5 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 5 PM.

DISCUSSION...

A STALLED FRONTAL BOUNDARY STRETCHES FROM JUST TO THE EAST AND
SOUTH OF FORT SMITH AND TRAILS BACK TO THE SOUTHWEST TO NEAR
DURANT OKLAHOMA. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY
DEVELOP ALONG AND AHEAD OF THE BOUNDARY OVER WEST CENTRAL ARKANSAS
AND SOUTHEAST OKLAHOMA LATER ON THIS AFTERNOON. ISOLATED SEVERE
STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE. AN ISOLATED TORNADO IS POSSIBLE IF A STORM CAN ACQUIRE
SUPERCELL CHARACTERISTICS...ESPECIALLY DOWN NEAR THE RED RIVER
WHERE RICH LOW LEVEL MOISTURE IS PRESENT.

LOCALLY HEAVY RAINFALL IS POSSIBLE...HOWEVER FLOODING ISSUES ARE
NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

THE STALLED BOUNDARY WILL RETREAT NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND WILL BRING A CHANCE FOR THUNDERSTORMS. A NORTHWEST FLOW
PATTERN ALOFT WILL SET UP FOR LATE IN THE WEEK AND WEEKEND.
NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED...AS COMPLEXES FORM
TO OUR NORTHWEST AND MOVE ACROSS THE REGION. DAMAGING WINDS WOULD
BE THE PRIMARY THREAT.

HEAT INDICES WILL BEGIN TO CLIMB TO NEAR OR ABOVE 100 DEGREES BY
EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 21, 5:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     TSTM WND GST     BLUEJACKET              36.80N 95.07W
06/21/2011  E65 MPH          CRAIG              OK   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 65 MPH WITH 6 TO 12 INCH DIAMETER
            TREE LIMBS BROKEN/DOWNED. 1 POWER POLE BROKEN AND 1 HOME
            STRUCK BY LIGHTNING.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:09 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee96 min
Jun 20, 8:51 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 20, 9:18 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington42 min
Jun 20, 9:20 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington54 min
Jun 20, 10:03 PM CDTSpecial Weather StatementTSACreek, Tulsa42 min
Jun 20, 10:09 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa81 min
Jun 20, 10:22 PM CDTSpecial Weather StatementTSACraig, Nowata23 min
Jun 20, 10:39 PM CDTSpecial Weather StatementTSAOkfuskee36 min
Jun 20, 10:44 PM CDTSpecial Weather StatementTSANowata, Washington31 min
Jun 20, 10:49 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa, Wagoner71 min
Jun 20, 11:05 PM CDTSpecial Weather StatementTSAOkmulgee25 min
Jun 20, 11:13 PM CDTSpecial Weather StatementTSANowata32 min
Jun 20, 11:32 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Nowata, Ottawa and 3 more73 min
Jun 20, 11:40 PM CDTSpecial Weather StatementTSACreek35 min
Jun 20, 11:57 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee33 min
Jun 21, 12:19 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha41 min
Jun 21, 12:39 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa66 min
Jun 21, 12:49 AM CDTSpecial Weather StatementTSACraig26 min
Jun 21, 1:03 AM CDTSpecial Weather StatementTSACherokee27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.